Ask The Doctor > Questions & Answers > Multiple antibiotics and recurrent infections in a pediatric patient.

Multiple antibiotics and recurrent infections in a pediatric patient.

Patient: My son is 10 months old and has been to the dr’s 6 times since January 1, 2011. He has had had multiple ear infections and has hd pneumonia recently and a case of thrush. he has been put on antibiotics for the ear infections since December 2010 on and off. We have been referred to an ENT dr. but he has had a fever and what looks to be pink eye forming since this past weekend. My question is what if anything can a dr do to test his immune system to see if his body has become accustomed to the antibiotic fighting off all the bad things?

 

 

Doctor: I understand how worried you are about your son’s recurrent infections. Certainly the most common entity of these types s of infections at that age is viral, however since your son was treated with antibiotics, I will assume that he had bacteria as the cause of the infections.I agree with your physician to consult an ENT for a possible drainage of pus which might be causing recurrent ear infections. On the other hand, if the infections continue to persist, a consultation with an immunologist might be granted to rule out possible immune conditions such as IgA deficiency common in children. I wish him a prompt recovery.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment